Alert archive / Ohio / Marine Weather Statements in 2007

Marine Weather Statement 2, NWS Cleveland, OH

May 25, 2007

NWS Cleveland, OH issued this marine weather statement at May 25, 2007, 3:36 PM EDT. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 3:36 PM EDT (19:36 UTC)
Expired
May 25, 2007, 5:30 PM EDT
In force
114 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

The radar

The Cleveland radar (KCLE), 44 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KCLE 251938
MWSCLE

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT FRI MAY 25 2007

LEZ143>147-163>167-252130-
/X.NEW.KCLE.MA.S.0002.070525T1936Z-070525T2130Z/
336 PM EDT FRI MAY 25 2007

...STRONG THUNDERSTORMS APPROACHING THE WATERS...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 30 KNOTS... 
FROM NEAR THE ISLANDS EAST TO NEAR AVON POINT MOVING EAST AT 10 MPH.
THESE STORMS WILL CONTINUE TO AFFECT THE NEARSHORE AND OPEN WATERS 
OF LAKE ERIE THROUGH THE EARLY EVENING HOURS.  

MARINERS CAN EXPECT GUSTY WINDS UP TO 30 KNOTS...LOCALLY HIGHER
WAVES...AND LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.

LAT...LON 4155 8273 4152 8300 4161 8310 4166 8328
      4186 8309 4167 8269 4167 8239 4179 8214
      4174 8201 4187 8198 4222 8124 4225 8094
      4186 8094 4173 8136 4148 8174 4151 8205
      4143 8226 4142 8243

$$

KUBINA

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this marine weather statement went out at May 25, 3:29 PM EDT, 7 minutes earlier.

Area forecast discussion, May 25, 3:29 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT FRI MAY 25 2007

.SYNOPSIS...
COLD FRONT JUST ABOUT SOUTH OF THE FORECAST AREA...WEAK HIGH
PRESSURE WILL MOVE IN TONIGHT. THE FRONT WILL MOVE BACK ACROSS
THE AREA AS A WARM FRONT SATURDAY FOLLOWED BY ANOTHER COLD FRONT
SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE REGION MONDAY. ANOTHER
COLD FRONT IS EXPECTED TO MOVE EAST TO BE NEAR OHIO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BOUNDARY MOVED THROUGH DURING THE MORNING AND NOW THE COLD FRONT IS
MOVING INTO NORTHWEST OHIO. THE STORMS ARE MORE PULSING AT THIS
TIME...NOT ENOUGH SHEAR TO KEEP THEM GOING. THE MODELS TRY TO
INCREASE THE MOISTURE LATER TONIGHT. THIS SEEMED REASONABLE
EARLIER...NOW ON THE EDGE. THE AIRMASS GETS MORE STABLE SO WILL GO
LIKELY POPS WITH A CHANCE OF THUNDER LATE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
FORECAST POPS HIGH FOR SATURDAY AS FRONT MOVES BACK NORTH AS A
WARM FRONT. THE PROBLEM IS PLENTY OF HIGH PRESSURE ESPECIALLY FROM
THE NAM. WITH THAT IN MIND WILL JUST KEEP IT CHANCE POPS AT THIS
TIME. ANOTHER COLD FRONT MOVES THROUGH SUNDAY AND SUNDAY NIGHT.
THIS FRONT WILL HAVE TO BE MONITORED FOR THE SEVERE THREAT.
GUIDANCE TEMPERATURES FOR SATURDAY SEEM TOO COOL BASED ON THE
WARM FRONT MOVING THROUGH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE COLD FRONT WILL BE JUST ABOUT SOUTH OF THE FORECAST AREA
MONDAY MORNING...A THREAT MAY LINGER IN THE AM IN THE SOUTHERN PORTION
OF THE FORECAST. OF COURSE TIMING IS AN ISSUE.

THE MODELS GFS/DIGEX BRING A COLD FRONT THROUGH ON FRIDAY...WHILE
THE ECMWF BRINGS THE FRONT THROUGH THURSDAY. NONE THE LESS A
THREAT OF PRECIPITATION IS IN THE FORECAST THROUGH THE PERIOD. THE
BEST CHANCE WILL BE THURSDAY AND FRIDAY WITH THE TIMING OF THE
FRONT IN QUESTION. OTHER DAYS THE AIRMASS IS JUST UNSTABLE SO IT
IS MORE DAYTIME HEATING.

GUIDANCE TEMPERATURES ARE GOOD. FRIDAY IS TOUGH WITH THE TIMING OF
THE FRONT IN QUESTION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...

COLD FRONT FROM ERN MICHIGAN TO SOUTHERN ILL STILLING MOVING
EASTWARD JUST WEST OF TOL WITH LINE OF SHOWERS AND SOME TSTMS
POSSIBLE WITH THIS LINE AS THE AFTN HEATING CONTINUES. THIS AREA
OF DISTURBED WEATHER SHOULD REACH CLEVELAND 22-23Z.

AN OUTFLOW BOUNDARY THAT MOVED EAST OF CLEVELAND...WAS LOCATED
FROM ABOUT MEADVILLE PENNSYLVANIA TO KCAK TO KMFD TO MORROW
COUNTY. THIS BOUNDARY SHOULD BE THE FIRING LINE FOR AFTN AND
EVENING THUNDERSTORM DEVELOPMENT. A LITTLE MORE INSTABILITY IS
LOCATED ALONG THE BOUNDARY STRETCHING EASTWARD INTO WESTERN PA.

FOR TONIGHT LOOK FOR VFR TO MVFR CONDS WITH MOSTLY CLOUDY CONDS
WITH SHOWERS LIKELY...AND A FEW TSTMS DUE TO THE FRONT BEING OVER
OUR FORECAST ROUTES.

ON SATURDAY THE FRONT SHOULD STALL RESULTING IN SHOWERS AND
THUNDERSTORMS ON SATURDAY INTO SUNDAY AS THE WARM FRONT PUSHES
NORTH SATURDAY AND THE COLD FRONT MOVES EAST SUNDAY. STRONG TO
POSSIBLY SEVERE THUNDERSTORMS POSSIBLE WITH THE FRONTS SATURDAY
NIGHT AND SUNDAY. WEAK HIGH PRESSURE EXPECTED TO MOVE INTO AREA
MONDAY THROUGH WEDNESDAY...BUT A SLGT CHC OF AFTN SHOWERS AND
TSTMS ARE POSSIBLE.

&&

.MARINE...
COLD FRONT OVER WRN LAKE ERIE SHOULD MOVE EAST OF THE LAKE THIS
EVE.  SCATTERED SHRA/TSRA WILL CONTINUE IN ADVANCE OF THIS FRONT
THRU THE EVE HOURS.  SHEAR NOT ALL THAT GREAT SO STORMS SHOULD NOT
GET OUT OF HAND.  FRONT WILL BECOME STATIONARY S OF THE AREA
OVERNIGHT AND THEN MOVE BACK N AS A WARM FRONT ON SAT.  MORE STORMS
LIKELY SAT.  THEN...FAIRLY STRONG LOW PRES WILL MOVE ACROSS NRN
LAKES SUN AND DRAG A COLD FRONT ACROSS THE LAKE.  SW FLOW WILL
INCREASE A LITTLE AHEAD OF THIS FRONT WITH WLY FLOW BEHIND.  HIGH
PRES WILL THEN BUILD OVER AREA FOR THE END OF THE PERIOD WITH MAINLY
LIGHT ELY.  WITH THE EXCEPTION OF SUN MORNING...WAVES GENERALLY LESS
THAN 2 FEET.  OF COURSE...LOCALLY BIGGER WAVES WILL LIKELY BE
ASSOCIATED WITH STRONGER STORMS ON THE LAKE.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...BC
MARINE...KUBINA
Hazardous weather outlook, May 25, 6:23 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
623 AM EDT FRI MAY 25 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-261030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
623 AM EDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A COLD FRONT MOVES
SOUTHEAST ACROSS THE REGION. WHILE NO ORGANIZED SEVERE WEATHER IS
EXPECTED...THE POTENTIAL EXITS FOR THUNDERSTORMS TO PRODUCE ISOLATED
STRONG TO SEVERE WINDS GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT
MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:44 PM EDTSevere Thunderstorm WarningCLELorain31 min
May 25, 4:05 PM EDTSevere Thunderstorm WarningCLEPortage25 min
May 25, 4:23 PM EDTFlash Flood WarningCLECuyahoga3 hr
May 25, 4:28 PM EDTSevere Thunderstorm WarningCLETrumbull38 min
May 25, 4:30 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min

Nearby

Marine Weather Statements in Ohio, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.